MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number CL-10-MG
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during open subtotal gastrectomy procedure, upon closing abdomen, the suture was aging, it was brittle, and was broken into pieces.It was replaced with another plate suture for use to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted five needles and multiple pieces of sutures that were pale purple, a suggestion of degradation.The foil pouch received was inspected thoroughly for any breaches but no abnormalities were noted.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.A definitive root cause could not be determined with regard to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key9615622
Report Number9612501-2020-00130
Device Sequence Number585373
Product Code GAM
UDI-Device Identifier10884521040199
UDI-Public10884521040199
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberCL-10-MG
Device Catalogue NumberCL-10-MG
Device Lot NumberD5B0264X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2020
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date01/22/2020
Supplement Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1